MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) CONTOUR¿; STENT, URETERAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) CONTOUR¿; STENT, URETERAL
Model Number M0061802220
Medical Device Problem Codes Break (1069); Calcified (1077); Difficult to Remove (1528)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).User medwatch # (b)(4).The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour stent was implanted in a patient on (b)(6) 2017, and was attempted to be removed during an eswl procedure performed on (b)(6) 2017.According to the complainant, during the procedure, a 22 french rigid cystoscope was passed into the urethra and bladder under direct vision and appeared to be normal.When entering the bladder, it was noticed that there was a large bladder stone, acute and chronic inflammation, and irritation of the bladder.However, no lesion associated with the bladder was observed.A 900 laser fiber at about 14 watts power was used to break the stone into multiple fragments, until the stent was completely exposed.An ellik evacuator was used to irrigate the fragments out of the bladder, and the process was repeated for 90 percent of the fragments.The stent was then grasped and the stent broke off just beyond the uterovesical junction.The stent was thought to have been weakened from the laser fiber, and was still embedded within the kidney stone.The patient was discharged home and scheduled for percutaneous nephrolithotomy for (b)(6) 2017 to remove his kidney stone and the remaining stent.

Brand Name
CONTOUR¿
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6798349
Report Number3005099803-2017-02497
Device Sequence Number1568742
Product Code FAD
UDI-Device Identifier08714729058502
UDI-Public(01)08714729058502(17)20160201(10)15827945
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2016
Device Model NumberM0061802220
Device Catalogue Number180-222
Device Lot Number15827945
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2017
Initial Report FDA Received Date08/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight81